MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE
Model Number 627610
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); No Code Available (3191)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Surgeon reported broken axsos plate which resulted in revision surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the visual inspection revealed that the plate is broken; therefore, the fracture was analyzed.The investigation determined the following: -the initial fracture occurred in fatigue.-there were multiple damage locations at and near the fracture origin giving a clear source of how the fracture propagated.-at the fracture origin and along the fracture plane contains no evidence of inclusions or anomalies that would question the material.No impurities like w, tungsten or heavy oxides were detected.Therefore, the material is fully responding to stryker's quality requirement.Moreover, the medical records were received and were reviewed by stryker¿s medical expert, and his clinical opinion pertaining to this case indicated the following: "the plate used seems to be short for this type of fracture.It is very difficult for a patient to properly address the weightbearing instructions.This is especially true at older age, or when they already have a problem with walking (e.G.Due to comorbidities).The need for a physiotherapist to help is highly recommended and depending on the ability and comorbidity of the patient, even an admission to a rehabilitation center could be required.Too much weight on this construction earlier in the healing phase can easily be a reason for the plate breakage to occur only a young and fit patient, might have been able to work on the rehabilitation with 20% weight bearing after six weeks." to conclude on the clinical view, the reason for the breakage might be due the construct in combination with to early weightbearing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Surgeon reported broken axsos plate which resulted in revision surgery.

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR LEFT FEMUR 10 HOLE / L238MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8908306
Report Number0008031020-2019-01065
Device Sequence Number10891265
Product Code HRS
UDI-Device Identifier07613252579571
UDI-Public07613252579571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number627610
Device Catalogue Number627610
Device Lot NumberY55829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR